Soothing, hypnotics: the development of benzodiazepine and barbiturate
Jul 06, 2018
Some sedative and hypnotic drugs, when irrationally used, can lead to addiction.Abuse of sedatives is a common phenomenon, which is associated with the availability of these drugs and their widespread implementation in pharmacies.Table of contents: Suspension-sedative medications that cause dependence Symptoms of barbituria dependence Symptoms of benzodiazepine dependence Treatment of
Dependence-dependent sedative medications
Sedatives are medicines that help to calm a person.The group of sedatives is quite extensive and includes various drugs of chemical origin.Not all sedatives cause the development of addiction. Addiction is caused by such sedatives, which in large doses can cause a sense of euphoria.These drugs such as benzodiazepine tranquilizers: Diazepam( Sibazon, Relanium), Phenazepam, Nitrazepam, etc.
Benzodiazepines reduce anxiety, have an anticonvulsant effect and are widely used in the treatment of neuroses, anxiety disorders.Benzodiazepine tranquilizers the doctor appoints in small concentrations and for a short period of time( usually for 10-14 days), which helps to avoid the formation of dependence.Longer use, as well as the use of large doses of the drug leads to the development of benzodiazepine dependence.
Sleeping pills provide an early onset of sleep, have a calming effect. Among the hypnotics, the dependence is caused by barbiturates( Barbital, Phenobarbital, Etaminal-sodium) .This group of drugs is increasingly used in modern medical practice, since it can cause the development of dependence.
Abuse of sleeping pills and sedatives is developed in two cases.With drug dependence patients may encounter patients who, according to the doctor's prescription, take sedative or hypnotic medicines.However, prolonged use of drugs, as well as their situational use without evidence, lead to the formation of dependence in these patients.
In other cases, people consciously take sedatives and hypnotics to extract the narcotic effect - "buzz".In this case, drugs are obtained in pharmacies without a medical prescription and initially used in excessive doses.
Symptoms of barbituria dependence
The use of barbiturates for medical reasons favorably affects the patient, namely: insomnia disappears, a sense of calmness occurs, and anxiety decreases.However, very soon the prescribed dose of barbiturate is not enough to eliminate insomnia.And to speed up sleep, the patient has to increase the dose of medicines, so the barbituric dependence is formed.In addition, barbituria dependence is formed in people who use the drug not for treatment according to the recommendations of the doctor, but for the purposeful reception of "buzz" with the help of hypnotics.
The use of barbiturates in a large dosage causes intoxication and the appearance of euphoria. These manifestations are especially pronounced with intravenous administration of barbiturates.Literally immediately after the introduction of the substance, a person feels stunned, as if a weak blow to the head. Objectively, such changes are noted: the dilatation of the pupils, reddening of the skin of the upper half of the trunk, muscle weakness.
After a few seconds the patient is overtaken by a sense of causeless fun, he becomes active, and can not do anything to the end, because attention is scattered.The same mess and in thought, the person is talkative, jumps from one thought to another.The mood constantly fluctuates: from good-natured to angry.
After two or three hours, a deep sleep comes.At this time a person's heartbeat is rare, the pressure is reduced, the skin is pale.The daytime sleep lasts about three to four hours.After awakening a person suffers from headache, vomiting, tremor, weakness.
High doses of barbiturates essentially cause acute intoxication.In this state, a person can fall into a coma.The patient runs the risk of dying from cardiac arrest or breathing.
Prolonged abuse of barbiturates leads to very rough physical, as well as psychic, disorders of .The patient is quickly tired, it is difficult for him to do the work.The mood is usually depressed, but it is sometimes replaced by outbursts of anger.The speech is slow, indistinct and even monotonous, the dementia grows.The nervous system also suffers, which is manifested by a violation of movement coordination and tremor.As a result, there is a gross deformation of a person, a person becomes lost to society.
Symptoms of benzodiazepine dependence
Despite the fact that benzodiazepine tranquilizers are released at the pharmacy strictly according to the prescription, drug addicts still manage to obtain them without a medical sheet. To achieve euphoria, benzodiazepine tranquilizers are consumed in high concentrations in the form of tablets or intravenous injections of . Drug addicts also often drink tranquilizers with alcoholic beverages, which is very dangerous, for more details about this in the article "Can I combine tranquilizers with alcohol".
Benzodiazepine dependence in its manifestations is similar to barbituric.But it is worth noting that the features of acute intoxication depend on the drug used.
So when abusing Diazepam characterized by high spirits, talkativeness, the inability to sit still, while some slowing down the reaction.Movement in humans is sweeping, the walk is shaky.Outwardly it seems as if a person is very drunk. Also objective signs of intoxication with Diazepam are:
- Dilation of pupils;
- Increased heart rate;
- Reduction of blood pressure;
- Decreased muscle tone;
- Frequent, shallow breathing;
- Pale skin.
Intoxication, as a rule, ends with a dream, after which the patient is overtaken by weakness, weakness, headaches.
Abuse of Nitrazepam causes a condition similar to alcoholic intoxication, a person is inhibited, it tends to sleep.
Phenazepam on the contrary causes increased motor activity, the disinhibition of a person with aggressive behavior.
After a couple of weeks of systematic use of benzodiazepines, the usual doses do not cause the expected euphoria.And although the addict increases the dose of the drug, all that is expected is a pronounced weakness, depression, angry-irritable mood .Very large doses of the drug can cause the development of psychosis with hallucinations, confusion of consciousness.In such a painful state, a person does not control himself, which can lead to the emergence of dangerous and even criminal situations.
Prolonged use of benzodiazepines inevitably affects human health.The patient looks old, his face is amiimetic .The mood is constantly depressed, dreary, the intellect is reduced, the person becomes rude, even cruel.The patient is no longer able to be a full-fledged member of society, work, build relationships with people.
Treatment of dependence
In situations where the patient was prescribed medications for sore-sedatives and eventually developed dependence, a gradual decrease in the dose of the drug before its complete elimination is shown.The doctor can prescribe other sedatives that will eliminate anxiety, insomnia.This approach allows you to cope with the dependence and prevent possible further abuse of the drug.
When a drug addiction is formed with the use of sleeping pills and sedatives, the patient needs to undergo treatment in the narcological hospital .To remove toxins, detoxification is carried out, prescriptions are given to improve blood supply and brain function.To fix a positive result helps psychotherapy.
Grigorova Valeria, medical reviewer